Painful sex after treatment?


Question from WY Carla: I'm finished with my treatment, but am taking tamoxifen. Lately, sex has been painful. I just can't get wet enough.
Answers - Leslie R. Schover, Ph.D. Lack of vaginal wetness or lubrication is a very common problem for breast cancer survivors. It is often related to being in menopause and not being able to use estrogen safely. One product that helps many women is Replens. Replens is a vaginal moisturizer and comes as a gel in a tampon applicator. You use it 3 times a week before bedtime, and it helps the vagina stay moist all the time. Some women think Replens gives them too much vaginal discharge. That can be a problem in the first week or two, but often decreases over time. You need to use Replens for up to 2 months to get the full benefit from it. I also tell women to use a good water-based lubricant just before lovemaking. Many women like Astroglide or Sylk.
Marisa Weiss, M.D. MoistAgain or KY liquid.
Leslie R. Schover, Ph.D. It is helpful to put the lubricants both on the head of your partner's penis and around the vaginal entrance so that penetration is smooth instead of irritating.

On Wednesday, February 21, 2001, our Ask-the-Expert Online Conference was called Intimacy and Sexuality. Leslie R. Schover, Ph.D., and Marisa Weiss, M.D. answered your questions about how breast cancer diagnosis and treatment affect your sex life.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
Evergreen-donate
Back to Top